Jump to content
CrazyBoards.org

Recommended Posts

Hello,

So, I've been dealing with this for a while and didn't realize it was a problem up until recently. I'm seeing the patterns more over the course of actually, a few years. So, the problem that I'm currently having is with morning depression up until after noon. I have schizoaffective disorder bipolar type and GAD, but for some reason depression is my most prominent symptom. Maybe for the first hour or so of waking up, I feel pretty good and ready to start the day. However, after I eat and take my meds, I just fall into this cranky, irritable mood and then I'm just depressed the rest of the morning. I see my doctor on Monday, so I'm definitely going to say something. But I also want to hear from you guys on how to deal with it, since we are the ones suffering with mental illness. Advice can really help these days. Thanks!

 

Oh PS. My doctor just started me on Vraylar last week. So far so good. Coming to think of it though, it actually could be the simple fact that I'm still getting used to this new dose (I was on 1.5 mg and now I'm on my 2nd day of 3mg). However, morning depression has always been a problem for me. Maybe I just need to wait it out and see... Again, I will speak to my doctor about it too.

Share this post


Link to post
Share on other sites

Everyone's different. I for instance get more depressed in the evening. You might not like to hear it but benzos can cause depression when used a lot. Make sure you only take it when needed. I remember I was on a high dosage of valium and was depressed and a pdoc said benzos can cause depression when used heavily. Of course everyone is different and has different needs so maybe that's not the source of your depression. What do you do in the morning besides eating and taking meds? Maybe if you added something to your routine that is relaxing and that will distract you like reading a book or taking a walk. I find ,outside of my meds, keep busy is the best way to treat depression. 

Share this post


Link to post
Share on other sites

Melancholic and atypical depression tend to differ by depression getting better during the day or getting worse during the day. While not schizoaffective, my depression is worse first thing in the morning and slowly gets better throughout the day. I found taking Klonopin at bedtime gave me coverage in the morning so I did not fall apart or be utterly unable to cope. The morning depression is longstanding and predates starting Klonopin at night by decades. In some, though, Klonopin causes depression but not at a high incidence. Taking Wellbutrin XL at night upset my already intractable insomnia. Same with Abilify, though it did help with the morning depression to the point that I went into remission from depression.

Share this post


Link to post
Share on other sites
On 6/14/2019 at 5:27 PM, Oniliscious said:

Hello,

So, I've been dealing with this for a while and didn't realize it was a problem up until recently. I'm seeing the patterns more over the course of actually, a few years. So, the problem that I'm currently having is with morning depression up until after noon. I have schizoaffective disorder bipolar type and GAD, but for some reason depression is my most prominent symptom. Maybe for the first hour or so of waking up, I feel pretty good and ready to start the day. However, after I eat and take my meds, I just fall into this cranky, irritable mood and then I'm just depressed the rest of the morning. I see my doctor on Monday, so I'm definitely going to say something. But I also want to hear from you guys on how to deal with it, since we are the ones suffering with mental illness. Advice can really help these days. Thanks!

 

Oh PS. My doctor just started me on Vraylar last week. So far so good. Coming to think of it though, it actually could be the simple fact that I'm still getting used to this new dose (I was on 1.5 mg and now I'm on my 2nd day of 3mg). However, morning depression has always been a problem for me. Maybe I just need to wait it out and see... Again, I will speak to my doctor about it too.

I’d give the vraylar more time before making another change. Vraylar is slow but it can help with depression in the long run...I think it helped me but I was at 6mgs cuz  the only way to kill my mania is to stop it before it starts, so we were aggressive on the dosing- so it may have helped depression at 3 idk... but it will definetly take a bit longer for full effect 

oh- and  I’m on my phone what other meds do you take? 

Edited by Iceberg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By CookieN
      Has anyone tried lysine with good results?
    • By CookieN
      Does the stage of life in which you get ill determines your prognosis and course of the illness? For example a person who gets ill after graduating from college and working several years will be more equipped to face life than a person who got ill and never worked (getting ill in the college stage of life or before)??
    • By mikl_pls
      Hey everyone.
      Since my pdoc increased my Vraylar to 4.5 mg, I've been feeling a lot stabler, but I still believe I am rapid cycling, experiencing depression on a regular basis that lasts about 2-3 weeks at a time with either euthymia or mixed episodes/hypomania in between for anywhere from 4 to 7 days at a time. My pdoc said I was rapid cycling when she increased my Vraylar from 3 mg to 4.5 mg, which is why she did that. She said the increased dose would not only help the cycling but also help my depression too.
      Has anyone had experience with maxing out Vraylar to 6 mg? Any mood benefits to speak of (more than that when on 4.5 mg)—mainly with depression? Did you experience any EPS like akathisia or anything? Weight gain?
      In case you can't see my signature, my cocktail is as follows:
      dextroamphetamine (Dexedrine) 10 mg 2 PO tid (60 mg) pindolol (Visken) 5 mg 1 PO q AM protriptyline (Vivactil) 10 mg 1 PO tid (30 mg) Viibryd (vilazodone) 40 mg 1 PO q AM Vraylar (cariprazine) 4.5 mg 1 PO q AM oxcarbazepine (Trileptal) 600 mg 1 PO bid (1,200 mg) alprazolam (Xanax) 1 mg 1 PO tid prn quetiapine (Seroquel) 100 mg 1 PO qhs prn trazodone (Desyrel) 100 mg 1-2 PO qhs prn (100-200 mg) L-methylfolate 15 mg 1 PO q AM vitamin D3 50,000 IU 1 PO q wk Are there any other med changes/increases/additions that might help?
      I would rather not take Lamictal because it causes severe truncal and facial acne and it doesn't really help that much, but I wouldn't be opposed to trying it again.
      I ran out of protriptyline so I haven't been taking it (might be responsible for my recent onset of depression), but I hope my pdoc will continue to prescribe it because I think it might be helping (although I still am cycling while on it).
      Thanks for reading!
    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
    • By CookieN
      What questions do you still have that have never been answered?
×
×
  • Create New...